Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 11, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Mar 22, 2019, 9:09 PM CDT for Armstrong County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2019, 9:09 PM CDT (02:09 UTC)
- Expired
- Mar 22, 2019, 9:30 PM CDT
- In force
- 21 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 32 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 3:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.1
The text
As transmitted.
389
WFUS54 KAMA 230209
TORAMA
TXC011-230245-
/O.NEW.KAMA.TO.W.0011.190323T0209Z-190323T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
909 PM CDT FRI MAR 22 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
North central Armstrong County in the Panhandle of Texas...
* Until 945 PM CDT.
* At 909 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southwest of Claude, moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Claude.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3504 10148 3509 10150 3516 10132 3504 10127
TIME...MOT...LOC 0209Z 258DEG 16KT 3507 10146
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Rutt2 follow-up statements
697
WWUS54 KAMA 230223
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
923 PM CDT FRI MAR 22 2019
TXC011-230245-
/O.CON.KAMA.TO.W.0011.000000T0000Z-190323T0245Z/
Armstrong TX-
923 PM CDT FRI MAR 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTH
CENTRAL ARMSTRONG COUNTY...
At 923 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Claude, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Claude.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3510 10136 3513 10138 3516 10132 3511 10130
TIME...MOT...LOC 0223Z 233DEG 27KT 3514 10133
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Rutt306
WWUS54 KAMA 230230
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
930 PM CDT FRI MAR 22 2019
TXC011-230238-
/O.CAN.KAMA.TO.W.0011.000000T0000Z-190323T0245Z/
Armstrong TX-
930 PM CDT FRI MAR 22 2019
...THE TORNADO WARNING FOR NORTH CENTRAL ARMSTRONG COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Carson, Armstrong, Gray and Donley Counties until 1030
PM CDT.
LAT...LON 3510 10136 3513 10138 3516 10132 3511 10130
TIME...MOT...LOC 0227Z 258DEG 16KT 3515 10130
$$
RuttWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 22, 6:45 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 22, 6:45 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 645 PM CDT Fri Mar 22 2019 .AVIATION... For the 00z TAFs... Line of strong to severe thunderstorms poised to impact AMA within one hour. Erratic gusts and reduced visibilities can be expected. Weaker thunderstorms currently over GUY with occasional thunder to continue for a few hours. DHT expected to be free of additional thunderstorms this evening. All terminals returning to VFR by 06z Saturday. Cockrell && .PREV DISCUSSION... /Issued 334 PM CDT Fri Mar 22 2019/ SHORT TERM... Scattered to widespread showers and thunderstorms expected through this evening, with potential for severe thunderstorms owing to large- scale ascent above highly-sheared airmass which will continue to become more unstable. Heavy rain will also be a threat. Showers and thunderstorms expected to diminish from west to east tonight as Pacific cold front sweeps across the area. Cockrell LONG TERM... The forecast turns somewhat uneventful in relation to the last 24 hours of weather. System and aforementioned round of severe weather will exit the region later tonight. The forecast then turns dry for the most part, but some small chances for rain return to the Oklahoma Panhandle area Sunday night through Monday, and then again on Wednesday. Otherwise, there isn't another screaming chance for rainfall at this time. Especially in the bigger picture sense across the Panhandles. The more impactful weather may be the return of fire weather later next week, but we are talking about Day6 and Day7 from now. In the upper levels we go zonal for the next couple days. Then we shift to northwesterly as high pressure builds in over the Four Corners region. Under northwesterly flow the models try to discern small embedded pieces of energy. Energy associated with this embedded vorticity will be weak, but some areas to the north as a surface trough passes by may squeak out some rain. Chances are low at this time. Instability is little to nil so not expecting thunderstorms. High pressure then builds in Monday night and then quiet until Wednesday. Southerly flow then starts as the next trough tracks over the west coast. Very small chance for rainfall Wednesday for eastern parts of the Oklahoma Panhandle. Not much energy to work with for this at it appears very subtle. Overall, the above mentioned chances for rainfall are very low at this time as we lack dynamics. In other words, not overly impressed with the chances at this time. Starting Tuesday it will be breezy to windy across the Panhandles. During this time, temperatures will slowly go from the 60s to the 80s by Thursday. During this timeframe, especially Wednesday and Thursday, fire weather may become an issue. Will have to see how fuels react to rainfall across the region as rainfall continues across the area today. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 40 70 38 71 41 / 90 0 0 0 10 Beaver OK 45 67 39 69 41 / 90 10 0 0 20 Boise City OK 32 65 36 66 38 / 70 5 0 10 20 Borger TX 42 71 41 71 43 / 90 0 0 0 10 Boys Ranch TX 36 71 37 71 41 / 70 0 0 0 10 Canyon TX 38 72 40 72 41 / 80 0 0 0 5 Clarendon TX 47 72 42 73 44 / 90 0 0 0 5 Dalhart TX 32 68 35 69 39 / 50 0 0 5 10 Guymon OK 37 68 37 68 41 / 80 5 0 5 20 Hereford TX 36 71 38 73 40 / 80 0 0 0 5 Lipscomb TX 47 69 42 70 42 / 100 5 0 0 10 Pampa TX 42 69 39 69 42 / 90 0 0 0 10 Shamrock TX 49 73 43 72 44 / 100 5 0 0 10 Wellington TX 50 75 45 74 46 / 100 5 0 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/02
Hazardous weather outlook, Mar 22, 3:39 PM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 339 PM CDT Fri Mar 22 2019 OKZ001>003-TXZ001>020-317-230845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 339 PM CDT Fri Mar 22 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe storms are possible across the entire combined Panhandles. Strong winds, large hail, and localized heavy rain will be possible. A tornado or two cannot be ruled out either, mainly for southern and western parts of the Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Local storm report, Mar 22, 8:23 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
823 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 2 W CANYON 34.99N 101.95W
03/22/2019 E1.00 INCH RANDALL TX PUBLIC
MPING REPORT.
&&
EVENT NUMBER AMA1900410
BIEDALocal storm report, Mar 22, 8:25 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
825 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 1 N CANYON 35.00N 101.92W
03/22/2019 M2.50 INCH RANDALL TX TRAINED SPOTTER
REPORT RECEIVED VIA SPOTTER NETWORK.
&&
EVENT NUMBER AMA1900411
BIEDALocal storm report, Mar 22, 8:31 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
831 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL LAKE TANGLEWOOD 35.06N 101.78W
03/22/2019 E1.25 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1900412
BIEDALocal storm report, Mar 22, 8:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 4 N CANYON 35.04N 101.92W
03/22/2019 M1.00 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1900413
BIEDALocal storm report, Mar 22, 8:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
836 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 1 N LAKE TANGLEWOOD 35.08N 101.79W
03/22/2019 E1.00 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1900414
BIEDALocal storm report, Mar 22, 8:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
837 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 1 S LAKE TANGLEWOOD 35.04N 101.78W
03/22/2019 E0.75 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1900415
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:03 PM CDT | Tornado Warning | AMA | Potter | 27 min |
| Mar 22, 7:22 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Potter, Randall | 113 min |
| Mar 22, 7:37 PM CDT | Special Weather Statement | AMA | Gray | 23 min |
| Mar 22, 7:56 PM CDT | Tornado Warning | AMA | Randall | 13 min |
| Mar 22, 8:01 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Potter, Randall | 74 min |
| Mar 22, 8:19 PM CDT | Tornado Warning | AMA | Armstrong, Randall | 26 min |
| Mar 22, 9:17 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 73 min |
| Mar 22, 10:20 PM CDT | Special Weather Statement | AMA | Armstrong | 25 min |
| Mar 22, 10:30 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 67 min |
| Mar 22, 11:43 PM CDT | Special Weather Statement | AMA | Armstrong | 32 min |
| Mar 23, 12:11 AM CDT | Special Weather Statement | AMA | Donley | 34 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.